Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Spokane, WA

August 24, 2000Nez Perce County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Aug 24, 2000, 7:59 PM PDT for Nez Perce County, Idaho. It was in force for 16 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 24, 2000, 7:59 PM PDT (02:59 UTC)
Expired
Aug 24, 2000, 8:15 PM PDT
In force
16 min
Issued by
NWS Spokane, WA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Nez Perce County, ID

What was reported inside it

TimeReportWhereRemark
Aug 24, 8:00 PM PDTHail 0.75Gifford, ID

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2000-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1104 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2000-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1104 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2715 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 250301
SVRGEG
IDC069-250315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
759 PM PDT THU AUG 24 2000

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO

* UNTIL 815 PM PDT

* AT 757 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES EAST OF CULDESAC...OR 11 MILES EAST OF
  LAPWAI...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL
  LIKELY PRODUCE QUARTER-SIZED HAIL AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LENORE AT 810 PM PDT
   PECK AT 815 PM PDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WIN:DOWS UNTIL THE STORM HAS
PASSED.

LAT...LON 4645 11670 4633 11659 4638 11637 4657 11647

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:22 PM PDT, 5 hours 37 minutes earlier.

Area forecast discussion, Aug 24, 2:22 PM PDT, 5 hours 37 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 AM PDT THU AUG 24 2000

DUE TO THE FACT THAT WE CLEAR UP REAL EARLY THIS MORNING
...THUNDERSTORMS HAVE DEVELOPED IN SOME AREAS. THEREFORE KEEP
ISOLATED EARLY EVENING THUNDERSTORMS WORDING FOR EXTREME NORTHEAST
WASHINGTON. OTHERWISE A DRY FORECAST THROUGH SATURDAY AS AIRMASS
BECOMES MORE ON THE STABLE SIDE. LOW OFF THE NORTHERN BC COAST WILL
MOVE SOUTHEAST AND MAIN AFFECT WILL BE A COOLING TREND IN
TEMPERATURES THROUGH SATURDAY BROUGHT ABOUT BY A COLD FRONT PASSAGE.

.EXTENDED...ALL MEDIUM RANGE MODELS IN SIMILAR AGREEMENT WITH THE
FIRST TWO DAYS OF THE EXTENDED. ALL MODELS CONTINUE TO PREDICT THE
GULF OF ALASKA LOW TROF AXIS TO BE ACROSS THE DISTRICT ON SUNDAY.
LOCALLY BREEZY CONDITIONS CAN BE EXPECTED ACROSS THE EAST SLOPES OF
THE CASCADES. HEIGHTS AND THICKNESSES DROP CONSIDERABLY WITH THE TROF
ON SUNDAY SO ALL CWA MAX TEMPS WILL BE COOL. THERE WILL BE A FEW
SHOWERS AND THUNDERSTORMS ACROSS THE NORTH WITH THE INSTABILITY OF
THE COLD LOW. ON MONDAY...ALL MODELS SHOW THE LOW LIFTING OUT AND
MOVING INTO THE HIGH PLAINES. LOTS OF SUBSIDENCE WILL BE ON US AS A
SURFACE HIGH BEGINS TO BUILD ACROSS THE DISTRICT SO EXPECT DRY
CONDITIONS ACROSS THE CWA. ON TUESDAY THE MODELS DIVERGE A BIT WITH
THE CANADIAN BEING THE PESSIMISTIC MODEL. THE CANADIAN WANTS TO KEEP
A TROF JUST TO OUR SOUTH AND ADVECT IN SOME MORE SUBTROPICAL
MOISTURE. I LIKE HOW THE EURO AND THE MRF HAVE BEEN PERFORMING
LATELY...SO WE WILL GO WITH THE MRF AND THE EURO WHICH BUILDS IN AN
UPPER LEVEL RIDGE WITH WARMER TEMPS.

...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...

GEG 057/086/055/079 0000
CQV 051/089/051/081 1000
S86 050/083/048/076 1000
COE 051/087/050/080 0000
WWP 051/085/050/079 0000
LWS 060/092/058/084 0000
MOS 055/088/054/082
EAT 062/088/059/082 0000

.GEG...NONE.

In the hours before

Local storm report, Aug 24, 5:30 PM PDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
530 PM PDT THU AUG 24 2000

TIME(PDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    5 SW COOLIN               WA   1 INCH HAIL
08/24/00   BONNER

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:10 PM PDTSevere Thunderstorm WarningOTXNez Perce50 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.